MAUDE Adverse Event Report: ARTHREX, INC. DRILL SAW SPORTS 400; POWERED SURG ORTHOPEDIC INSTR

ARTHREX, INC. DRILL SAW SPORTS 400; POWERED SURG ORTHOPEDIC INSTR
Model Number DRILL SAW SPORTS 400
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 08-jan-2026, it was reported by an arthrex subsidiary employee via (b)(4) that an ar-400 drillsaw sports 400 system handpiece broke internally.It was reported that when removing the graft using the saw, the motor malfunctioned, causing the sports 400 handpiece to break internally.This was discovered during an hth technique knee arthroscopy procedure with no patient harm.Additional information provided 13-jan-2026: it was further reported that this was discovered after use, upon finishing the surgery and removing the saw blade, the breakage of the pins on the ar-400 handpiece was observed and therefore it is not known when the breakage occurred.The blade did not break within the patient and no fragments were produced.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 findings: dark brown debris found throughout drill seals and bearings affected.Physical damage found on rear cover scratches/dents.Electronic cover shows signs of impact.Corrective measures: drill needs complete cleaning.Affected parts need to be replaced, load and final testing.

Brand Name
DRILL SAW SPORTS 400
Common Device Name
POWERED SURG ORTHOPEDIC INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 -194
Manufacturer Contact
jared engle
8009337001-73216
MDR Report Key24117667
Report Number1220246-2026-00253
Device Sequence Number12274549
Product Code HWE
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRILL SAW SPORTS 400
Device Catalogue NumberAR-400
Device Lot Number15015989
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2025
Supplement Date Received by Manufacturer05/14/2026
Initial Report FDA Received Date01/20/2026
Supplement Report FDA Received Date05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown